Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 5, NWS Caribou, ME

February 18, 20066 counties in Maine

NWS Caribou, ME issued this wind advisory at Feb 18, 2006, 2:13 AM EST for 6 counties in Maine. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 2:13 AM EST (07:13 UTC)
Expired
Feb 18, 2006, 1:18 PM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 180713
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
213 AM EST SAT FEB 18 2006

...BRISK WINDS TO CONTINUE TODAY...

.DEEP LOW PRESSURE NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE
GUSTY WEST TO NORTHWEST WINDS THROUGH TODAY AS IT CONTINUES TO
PULL AWAY FROM THE AREA. WINDS WILL BEGIN TO DIMINISH LATER TODAY.

MEZ001>006-010-011-031-032-181515-
/O.EXP.KCAR.HW.W.0003.000000T0000Z-060218T0700Z/
/O.NEW.KCAR.WI.Y.0005.060218T0713Z-060218T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
213 AM EST SAT FEB 18 2006

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MEZ015>017-029-030-181515-
/O.NEW.KCAR.WI.Y.0005.060218T0713Z-060218T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
213 AM EST SAT FEB 18 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

KHW
2 follow-up statements
000 
WWUS71 KCAR 181508
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1008 AM EST SAT FEB 18 2006

...BRISK WINDS WILL CONTINUE THIS AFTERNOON...

.DEEP LOW PRESSURE NORTHEAST OF THE STATE WILL CONTINUE TO
PRODUCE GUSTY WEST TO NORTHWEST WINDS THROUGH THIS AFTERNOON 
AS IT CONTINUES TO PULL AWAY FROM THE AREA. WINDS WILL BEGIN TO
DIMINISH LATER TODAY.

MEZ001>006-010-011-015>017-029>032-182200-
/O.CON.KCAR.WI.Y.0005.000000T0000Z-060218T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1008 AM EST SAT FEB 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH THIS AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

HEWITT
000 
WWUS71 KCAR 181818
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
118 PM EST SAT FEB 18 2006


MEZ001>006-010-011-015>017-029>032-181930-
/O.CAN.KCAR.WI.Y.0005.000000T0000Z-060218T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
118 PM EST SAT FEB 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

WEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH WITH SOME GUSTS
APPROACHING 40 MPH ESPECIALLY OVER THE HIGHER TERRAIN AND EXPOSED
AREAS THIS AFTERNOON INTO THE EVENING. THE WINDS ARE EXPECTED TO
DECREASE IN SPEEDS TONIGHT INTO SUNDAY.

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:26 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 17, 10:26 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1026 PM EST FRI FEB 17 2006

.SYNOPSIS...INTESE LOW PRESSURE WILL CONTINUE THROUGH THE
MARITIMES OVERNIGHT. STRONG WINDS ARE EXPECTED TO CONTINUE
ESPECIALLY OVER NORTHERN AND NORTH CENTRAL AREA BEFORE DIMINISHING
AFTER MIDNIGHT. COLD HIGH PRESSURE WILL BUILD SOUTH OF THE REGION
LATE SATURDAY INTO SUNDAY. THIS WILL BRING VERY COLD TEMPERATURES
AND BRISK CONDITIONS FOR THE WEEKEND.

&&

.SHORT TERM REST OF TONIGHT...
WINDS ACROSS COASTAL AND INTERIOR DOWNEAST ARE NOW CONSISTENTLY
BELOW HIGH WIND WARNING CRITERIA AND WITH NO ADDITIONAL DAMAGE
REPORTS RECEIVED...HAVE DECIDED TO CANCEL THE HIGH WIND WARNING
FOR THESE ZONES. WILL CONTINUE THE HIGH WIND WARNING ELSEWHERE
UNTIL EXPIRATION AT 2 AM SATURDAY MORNING.

&&

.MARINE...
MARINE STORM WARNING REMAINS IN EFFECT UNTIL 1 AM SATURDAY MORNING.

&&

.PREVIOUS DISCUSSION...
/ISSUED 338 PM EST FRI FEB 17 2006/

SYNOPSIS...DEEP LOW PRESSURE WILL PASS JUST NORTH OF THE STATE
THIS EVENING. A STRONG ARCTIC COLD FRONT ASSOCIATED WITH THIS LOW
WILL CROSS THE STATE TONIGHT. STRONG WINDS ARE EXPECTED TO ACCOMPANY
THIS FRONT AND PERSIST INTO TONIGHT. COLD HIGH PRESSURE WILL
BUILD SOUTH OF THE REGION LATE SATURDAY INTO SUNDAY. THIS WILL
BRING VERY COLD TEMPERATURES AND BRISK CONDITIONS FOR THE WEEKEND.

SHORT TERM /TONIGHT-SUNDAY/...
EXTENDED THE HIGH WIND WARNINGS OUT TO 2 AM SATURDAY MORNING.
ADDED WIND CHILL ADVISORY FOR NORTHERN MAINE LATE TONIGHT INTO SATURDAY
MORNING. FLOOD STATEMENT OUT AS WELL FOR RAFL & MELTING SNOW
ADDING TO SOME ROAD PROBLEMS IN NORTHERN & NORTHEASTERN MAINE. SEE
HYDROLOGY SECTION BELOW.

LEANED W/WESTA & THE RUC FOR TONIGHT AS THEY APPEARED TO BE
HANDLING THINGS QUITE WELL. AFTER THAT LEANED W/THE GFS INTO
SUNDAY. LOW PRES RUNNING ACROSS SRN QUEBEC EXPECTED TO MOVE
ACROSS FAR NORTHERN MAINE THIS EVENING & THEN INTO THE MARITIMES
LATER TONIGHT. WINDS KICKING UP ACROSS DOWNEAST & COASTAL AREAS
AHEAD OF PRE-FRONTAL BOUNDARY. EXPECT THESE WINDS TO TRANSLATE
INTO CNTL & NORTHERN AREAS THIS EVENING. A BRIEF LULL & THEN WINDS
WILL ONCE AGAIN W/CD FROPA. GRADIENT REALLY TIGHTENS BEHIND
DEPARTING LOW EARLY TONIGHT. COULD BE LOOKING AT POWER OUTAGES &
DAMAGE. RELAXED WINDS AFT 06Z ACROSS DOWNEAST & THE COAST & KEPT
THE WINDS GOING ACROSS NORTHERN MAINE.

IN ADDITION TO THE WINDS WILL BE THE ARCTIC BLAST COMING IN THIS
EVENING INTO TONIGHT W/A FLASH-FREEZE WHICH WILL LEAD TO FURTHER
PROBLEMS W/WATER FREEZING UP. EXPECTING A BRIEF PERIOD OF SNOW
THIS EVENING MAINLY ACROSS NORTHERN MAINE. THE STRONG WINDS
COMBINED W/THE SNOW COULD LEAD TO BRIEF WHITEOUTS. WIND CHILLS
WILL GO TO A RANGE OF 25 TO 30 BELOW ACROSS NORTHERN AREAS LATE
TONIGHT INTO SATURDAY MORNING.

ARCTIC FRONT TO SWING THROUGH THE CWFA EARLY SATURDAY W/SOME SHSN
ACTION ACROSS THE NRN & WRN AREAS W/SOME FORCING IN MID-UPPER
LEVELS & CAA. KEPTS WINDS UP IN ADVISORY RANGE. MIDNIGHT CREW MADE
NEED TO HAVE WIND ADVISORY UP. GRADIENT (LOOSENING) LOOKS TO HANG
ON RIGHT INTO SUNDAY. WOULD NOT BE SURPRISED TO SEE WIND CHILL
ADVS BACK UP AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. HIGH PRES
OVER THE MID-ATLC REGION RIDGES ACROSS THE REGION LATE SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
WEAK RIDGE CROSSES THE STATE LATE SUNDAY FOLLOW BY A WEAK LOW
PRESSURE MONDAY AFTERNOON. HIGH PRESSURE THEN RETURNS TUESDAY.
ANOTHER WEAK SHORT WAVE IS EXPECTED TO CROSS THE REGION WEDNESDAY.
AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE MID-
ATLANTIC STATES LATE THURSDAY AS ANOTHER LOW MOVES INTO THE GREAT
LAKES. BOTH OF THESE SYSTEMS MERGE INTO ONE TO THE EAST OF NEW
ENGLAND FRIDAY. HAVE INITIALIZED WIND GRIDS WITH THE 06Z GFS. ALL
OTHER GRIDS INITIALIZED WITH HPC DATA. HAVE ADJUSTED COASTAL
TEMPERATURES WITH DGEX..THESE INCLUDE TUESDAY NIGHT...WEDNESDAY
NIGHT AND MAX TEMPERATURES FOR FRIDAY. FOR MONDAY HAVE LOWERED
TEMPERATURES AND DEW POINT DUE TO THE COLD AIR MASS OVER THE
FORECAST AREA BASED ON 06Z GFS...ALSO HAVE MADE SOME MINOR CHANGES
TO BETTER FIT WITH NEIGHBORING OFFICE. FOR SUNDAY NIGHT THRU
MONDAY HAVE CREATED LAND TEMPERATURES...DEW POINTS AND WIND WITH
WITH MAV/MET MOS. ALSO FOR SUNDAY NIGHT INTO MONDAY HAVE USED
NAM12 FOR THE COASTAL WATERS.

AVIATION...
WINDS WILL BE THE MAJOR AVIATION ISSUE FOR THE OVERNIGHT PERIOD.
WIND AT ALL LOCATIONS WILL BECOME WESTERLY AT 20 TO 30 KTS WITH
MUCH HIGHER GUST. AT THIS TIME THE FRONTAL SYSTEM IS MOVING
THROUGH NORTHEASTERN MAINE. WITH THE PASSAGE OF THE FRONT SKY COND
WILL IMPROVE...BUT SNOW SHOWER AND INCREASING WIND WILL CAUSE
CARIBOU AND PRESQUE ISLE TO BE LIFR TO MININUMS THROUGH MOST OF
THE OVERNIGHT HOURS WITH LOW VISIBILITY AND CIGS OBSTRUCTED BY
SNOW. FOR HOULTON AND BANGOR AT THIS TIME THERE IS NOT STANDING
SNOW COVER. ANTICIPATE SNOW SHOWERS FOR HUL BUT VISIBILITY AND
CEILINGS WILL BE MVFR IMPROVING TO VFR AFTER MIDNIGHT...AT IN BGR
VFR WITH AFTER 00Z.

MARINE...
WILL GO W/STORM WARNING TIL 1 AM. WILL BOOST UP WIND TO 40 TO 50
KTS EARLY TONIGHT & THEN IT LOOKS LIKE WINDS LET GO SOME AS LLVL
JET EXITS INTO THE MARITIMES. DO NOT HAVE A GOOD FEEL ON WINDS
OVER THE WATERS W/WLY FLOW. DECIDED TO GO W/SPEEDS NEAR GLW CRITERIA
FOR SAT INTO SAT NIGHT. MIDNIGHT CREW WILL NEED TO ASSESS THIS
FURTHER W/LATER GUIDANCE. EXTENDED: HAVE POPULATED WIND GRIDS WITH
06Z GFS. WAVE GRIDS CREATED WITH THE 06Z WNA WAVE WATCH. SINCE
FORECASTED AND WAVE MODEL WINDS VERY CLOSE HAVE NOT MADE ANY
CHANGES TO WAVE MODEL.

HYDROLOGY...
FLOOD STATEMENT OUT FOR NRN AND NERN MAINE DUE TO RAFL & MELTING
SNOW. DITCHES FILLING UP AND SPILLING OVER ONTO SOME ROADS LEADING
TO SOME ISSUES. NO ROAD CLOSURES REPORTED ATTM. FFG INDICATES 6
HRLY RAFL JUST UNDER 2.5 INCHES. SO FAR REPORTS COMING IN &
MATCHING THIS UP W/STORM TOTAL FROM THE RADAR SHOWS THINGS BELOW
GUIDANCE. WILL NEED TO KEEP AN EYE ON THIS SITUATION THIS EVENING.
COLDER AIR COMING IN & WINDS PICKING UP SHOULD HELP TO ALLEVIATE
ANY FLOODING CONCERNS LATER ON.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ001>006-010-011-031-032 UNTIL 2 AM
     SATURDAY.
  ...WIND CHILL ADVISORY FOR MEZ001>006-010 UNTIL 11 AM SATURDAY.
MARINE...STORM WARNING FOR ANZ050 UNTIL 1 AM SATURDAY.

&&

UPDATE...FITZSIMMONS
SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...MIGNONE
AVIATION...NORTON
Hazardous weather outlook, Feb 17, 5:55 AM EST, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
555 AM EST FRI FEB 17 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-181100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
555 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

DEEP LOW PRESSURE WILL TRACK JUST NORTH OF THE STATE THIS
AFTERNOON. SOME SLEET AND FREEZING RAIN WILL OCCUR OVER THE FAR
NORTH AHEAD OF THIS SYSTEM THIS MORNING BEFORE CHANGING OVER TO
RAIN AS MILDER AIR OVERSPREADS THE REGION. SEE THE PRODUCT
PWMWSWCAR FOR ADDITIONAL INFORMATION. A STRONG COLD FRONT
ASSOCIATED WITH THIS LOW WILL SWEEP ACROSS THE STATE FROM WEST TO
EAST LATER THIS AFTERNOON. A BAND OF LOCALLY HEAVY RAIN AND GUSTY
WINDS WILL LIKELY ACCOMPANY THIS FRONT. VERY STRONG WINDS AND
RAPIDLY FALLING TEMPERATURES WILL FOLLOW THIS FRONT. A HIGH WIND
WARNING HAS BEEN ISSUED FOR DOWNEAST MAINE FROM LATE MORNING
THROUGH THIS EVENING WITH A HIGH WIND WARNING IN EFFECT FOR THE
REMAINDER OF THE AREA FROM LATE AFTERNOON THROUGH THIS EVENING.
SEE THE PRODUCT PWMNPWCAR FOR ADDITIONAL INFORMATION.

FINALLY...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FOR
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY COLD TEMPERATURES AND BRISK NORTHWEST WINDS WILL RESULT IN
DANGEROUSLY COLD WIND CHILLS...ESPECIALLY ACROSS THE NORTH BY
EARLY SATURDAY MORNING. WIND CHILL ADVISORIES WILL MOST LIKELY BE
ISSUED BY THIS OFFICE LATER TODAY BEGINNING EARLY SATURDAY. COLD
AND BRISK CONDITIONS WILL PERSIST THROUGH THE WEEKEND BUT NO
SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

KHW

In the hours before

Local storm report, Feb 17, 8:18 PM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
818 PM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     NON-TSTM WND DMG BROWNVILLE              45.31N 69.03W
02/17/2006                   PISCATAQUIS        ME   EMERGENCY MNGR

            TREES BLOWN DOWN ON POWER LINES

0813 PM     NON-TSTM WND DMG MILO                    45.25N 68.99W
02/17/2006                   PISCATAQUIS        ME   EMERGENCY MNGR

            TREES BLOWN DOWN ON POWER WIRES

0813 PM     NON-TSTM WND DMG SEBEC                   45.27N 69.12W
02/17/2006                   PISCATAQUIS        ME   EMERGENCY MNGR

            TREES BLOWN DOWN ON POWER WIRES

0813 PM     NON-TSTM WND DMG DOVER-FOXCROFT          45.18N 69.23W
02/17/2006                   PISCATAQUIS        ME   EMERGENCY MNGR

            TREES BLOWN DOWN ON POWER WIRES

0813 PM     NON-TSTM WND DMG SANGERVILLE             45.16N 69.36W
02/17/2006                   PISCATAQUIS        ME   EMERGENCY MNGR

            TREES BLOWN DOWN ON POWER WIRES

&&

FITZSIMMONS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:30 PM ESTWind AdvisoryCARHancock, Washington4 hr
Feb 18, 3:31 PM ESTWind Chill AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington20 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.